MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ GRAVITY BURETTE SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ GRAVITY BURETTE SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10037032
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 20 bd alaris¿ smartsite¿ gravity burette sets came apart either while priming them with saline or during the infusion.The following information was provided by the initial reporter: "several incidents over the last few weeks where the bottom of the burrete disconnects during use.Some incidents have occurred during priming of the set whilst others have occurred during infusion of saline.The issue is that the bottom part of the burrette is falling off during priming.There has also been incidents where the bottom of the burrette has come apart during use (during infusion)".
 
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for evaluation?: yes d.9.Returned to manufacturer on: 1/4/2022 d.4.Medical device lot #: 21109297 d.4.Medical device expiration date: 10/4/2024 h.4.Device manufacture date: 10/04/2021 h.6.Investigation: nine 10037032 samples were received without packaging for investigation, with residual fluid in the device.A visual inspection confirmed the customers experience as all of the samples were received with the bases detached and could not be securely reattached for functional leakage testing.Following a review of the manufacturing process, their analysis confirmed that the separation is most likely to have been caused by an insufficient amount of solvent having been applied to the base of the burette during the assembly process.This is a manually performed assembly step and is likely to have occurred due to human error.A review of the production records for lot 21109297 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.

Brand Name
BD ALARIS¿ SMARTSITE¿ GRAVITY BURETTE SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13285051
Report Number9616066-2021-52749
Device Sequence Number12002858
Product Code FPA
UDI-Device Identifier10885403244056
UDI-Public10885403244056
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K780130
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/04/2024
Device Catalogue Number10037032
Device Lot Number21109297
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer03/03/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown